An optimal family of methods for obtaining the zero of nonlinear equation

Document Type : Original Article


1 Department of mathematics and statistics, Faculty of science, Delta state University of science and technology, ozoro, Delta state, Nigeria.

2 Department of General studies, Petroleum Training Institute, Effurun, Delta State, Nigeria.


This manuscript presents a developed fourth-order iterative family
of methods for determining the zero of nonlinear equations that is
optimal in line with Kung-Traub conjecture. The family of methods
was constructed by using weight function technique. One iteration
cycle of any concrete member of the family of methods requires the
evaluation of three functions. Consequently, the efficiency index of any
concrete member of the family is 1.5873. The method convergence
analysis was carried out via the Taylor series technique and numerical
examples are provided to illustrate its performance as compared with
its contemporary existing methods for obtaining the zero of nonlinear


[1] G. Adomian, Solving Frontier Problems of Physics: The Decomposition Method, Kluwer Academic Publishers, Dorerecht, 1994.
[2] R. Behl, C. Chun, A.S. Alshormani, S.S. Motsa, A General Way to Construct a New Optimal Scheme with Eighth-Order Convergence for Nonlinear Equations, International J. of Computational Methods, 17(1) 2020, 1-15.
[3] C. Chun, Iterative methods improving Newtons method by the decomposition method, Comp. Math. Appl., 50(10-12) 2005, 1559-1568.
[4] C. Chun, Some fourth-order iterative methods for solving nonlinear equations, Applied Mathematics and Computation, 195( 2) 2008, 454-459.
[5] C.M. Chun, M.Y. Lee, B. Neta, and J. Dzunic, On optimal fourth-order iterative methods free from second derivative an their dynamics, Appl. Math. Comput, 218(11) 2012 ,6427-6438.
[6] A. Cordero, J. R. Torregrosa, Variants of Newtons method using fthorder quadrature formulas, Math. Comput., 190(1) 2007, 686-698.
[7] V. Daftardar-Gejji and A. Jafari, An iterative method for solving nonlinear functional equations, J. Math.Anal. Appl. 316(2) 2006, 753-763.
[8] B. Ghanbari, A new general fourth-order family of methods for finding simple roots of nonlinear equations, Journal of King Saud University-Science 23(4) 2011, 395-398.
[9] A. Ghorbani, M. Gachpazan, A high-order algorithm for solving nonlinear algebraic equations, Iranian Journal of Numerical Analysis and Optimization, 11(1) 2021.
[10] S.K. Khattri, S. Abbasbandy, Optimal fourth-order family of iterative methods, Matematicki Vesnik, 63 (1) 2011, 67-72.
[11] H.T. Kung, J.F. Traub, Optimal order of one-point and multipoint iteration, J. Assoc. Comput. Mach., 21(4) 1974, 643-651.
[12] M.A. Noor, K.I. Noor, M. Waseem, Decomposition method for solving system of nonlinear equations, Math. Lett., 2(1) 2013, 34-41.
[13] O. Ogbereyivwe, V. Ojo-Orobosa, High Order Quadrature Based Iterative Method for Approximating the Solution of Nonlinear Equations, Casp. J. of Math. Sc., 9(2) 2020, 243-255.
[14] O. Ogbereyivwe, V. Ojo-Orobosa, Family of optimal two-step fourth-order iterative method and its extension for solving nonlinear equations, J. of Interdisciplinary Mathematics, 24 (5) 2021, 1347-1365.
[15] O. Ogbereyivwe, K. O. Muka, Multistep Quadrature Based Methods for Nonlinear System of Equations with Singular Jacobian, J. of Applied Mathematics and Physics, 7(3) 2019, 702-725.
[16] O. Ogbereyivwe, V. Ojo-Orobosa, Families of Means-Based Modi ed Newtons Method for Solving Nonlinear Models, Punjab University Journal of Mathematics, 53(11) 2021,779-791.
[17] S. Parimala, J. Jayakumar, Some new higher order weighted Newton methods for solving nonlinear equation with applications. Math. and Comput. Appl., 24(2) 2019, 59.
[18] M.S. Petkovic, Remarks on On a general class of multipoint root finding methods of high computational efficiency, SIAM J. Numer. Anal., 49(3) 2011, 1317-1319.
[19] G. Sana, M.A. Noor, K.I. Noor, Solution of nonlinear equations using three-point Gaussian quadrature formula and decomposition, Punjab Uni. J. of Math, 53(12) 2021, 893-912.
[20] F.A. Shah, M.A. Noor, M. Waseem, E. Ul-Haq, Some Steffensen-type Iterative Schemes for the Approximate Solution of Nonlinear Equations, Miskolc Mathematical Notes, 22(2) 2021, 939-949.
[21] E. Sharma, S. Panday, M. Dwivedi, New optimal fourth-order iterative method for solving nonlinear equations, Int. J. on Emerging Technol, 11(3) 2020, 755-758.
[22] Y. Tao, K. Madhu, Optimal fourth, eighth and sixteenth order methods by using divided difference techniques and their basins of attraction and its application, Σ- Mathematics, 7(4) 2019, 322-344.